Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 63, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2025, 5:56 PM CDT for 4 counties in Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2025, 5:56 PM CDT (22:56 UTC)
- Expired
- Apr 30, 2025, 6:40 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Atascosa County, TX, Bexar County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:17 PM CDT | HAIL 1 | 5 Se China Grove, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2005 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
466
WUUS54 KEWX 302256
SVREWX
TXC013-029-187-493-010000-
/O.NEW.KEWX.SV.W.0063.250430T2256Z-250501T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
556 PM CDT Wed Apr 30 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southwestern Guadalupe County in south central Texas...
North central Atascosa County in south central Texas...
Northwestern Wilson County in south central Texas...
Southeastern Bexar County in south central Texas...
* Until 700 PM CDT.
* At 556 PM CDT, a severe thunderstorm was located near Leming, or 10
miles northeast of Poteet, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
San Antonio, Schertz, Cibolo, Converse, Universal City, Live Oak,
Selma, Randolph AFB, Kirby, St. Hedwig, Elmendorf, La Vernia, China
Grove, New Berlin, Zuehl, Calaveras Lake, Leming, Sandy Oaks, Buena
Vista, and Martinez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2903 9837 2909 9861 2958 9831 2943 9788
TIME...MOT...LOC 2256Z 220DEG 30KT 2914 9844
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Tran3 follow-up statements
103
WWUS54 KEWX 302313
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
613 PM CDT Wed Apr 30 2025
TXC013-302321-
/O.CAN.KEWX.SV.W.0063.000000T0000Z-250501T0000Z/
Atascosa TX-
613 PM CDT Wed Apr 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ATASCOSA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled for
northern Atascosa County. A severe thunderstorm warning remains in
effect for eastern Atascosa County.
LAT...LON 2912 9842 2917 9856 2958 9831 2943 9788
2909 9829
TIME...MOT...LOC 2311Z 220DEG 30KT 2924 9834
$$
TXC029-187-493-010000-
/O.CON.KEWX.SV.W.0063.000000T0000Z-250501T0000Z/
Guadalupe TX-Wilson TX-Bexar TX-
613 PM CDT Wed Apr 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN GUADALUPE...NORTHWESTERN WILSON AND SOUTHEASTERN
BEXAR COUNTIES...
At 611 PM CDT, a severe thunderstorm was located over Elmendorf, or
10 miles southeast of Stinson Municipal Airport, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Elmendorf and Calaveras Lake around 615 PM CDT.
St. Hedwig around 625 PM CDT.
La Vernia and New Berlin around 635 PM CDT.
Zuehl around 640 PM CDT.
Cibolo around 645 PM CDT.
Other locations impacted by this severe thunderstorm include
Martinez, Mitchell Lake, Losoya, Parita, Southton, Canada Verde,
Sayers, Friendly Corner, Thelma, and Sandy Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2912 9842 2917 9856 2958 9831 2943 9788
2909 9829
TIME...MOT...LOC 2311Z 220DEG 30KT 2924 9834
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Tran/Runyen936
WWUS54 KEWX 302324
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
624 PM CDT Wed Apr 30 2025
TXC029-187-493-010000-
/O.CON.KEWX.SV.W.0063.000000T0000Z-250501T0000Z/
Guadalupe TX-Wilson TX-Bexar TX-
624 PM CDT Wed Apr 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN GUADALUPE...NORTH CENTRAL WILSON AND EAST CENTRAL
BEXAR COUNTIES...
At 624 PM CDT, a severe thunderstorm was located near St. Hedwig, or
8 miles south of Converse, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Schertz, Cibolo, St. Hedwig, and Zuehl around 630 PM CDT.
New Berlin around 635 PM CDT.
Other locations impacted by this severe thunderstorm include Adkins,
Sayers, Martinez, Friendly Corner, Parita, and Brooks City Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2927 9815 2933 9846 2958 9831 2946 9798
TIME...MOT...LOC 2324Z 214DEG 30KT 2940 9826
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Tran/Runyen480 WWUS54 KEWX 302340 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 640 PM CDT Wed Apr 30 2025 TXC029-187-493-302349- /O.CAN.KEWX.SV.W.0063.000000T0000Z-250501T0000Z/ Guadalupe TX-Wilson TX-Bexar TX- 640 PM CDT Wed Apr 30 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUADALUPE...NORTH CENTRAL WILSON AND EAST CENTRAL BEXAR COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However small hail is still possible with this thunderstorm. LAT...LON 2927 9815 2933 9846 2958 9831 2946 9798 TIME...MOT...LOC 2339Z 220DEG 30KT 2950 9816 $$ Tran
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:56 PM CDT, 3 hours earlier.
Area forecast discussion, Apr 30, 2:56 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 256 PM CDT Wed Apr 30 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Thursday night) Issued at 255 PM CDT Wed Apr 30 2025 Key Messages: - Level 2 of 5 risk for severe thunderstorms this afternoon and evening generally along and north of a Burnet to Pflugerville to Lexington line. There is a level 1 of 5 risk for severe thunderstorms along and north of a Fredericksburg to San Marcos to Hallettsville line. Will need to monitor the I-35 corridor farther south near San Antonio. - Level 1 to 2 of 5 risk for isolated severe storms Thursday over most of South Central Texas Surface observations show warm temperatures (lower to mid 80s) and humid (dewpoints in the mid 60s to lower 70s) conditions in place across most of south central Texas. The exception is across portions of the Rio Grande plains and southern Edwards Plateau where warm temperatures are in place (upper 80s to upper 90s), but low-level moisture is lower (dewpoints in the lower 40s to mid 50s) behind the dryline. Area radar data shows isolated to scattered showers are developing generally along and east of the I-35 corridor. With additional heating, we should see a gradual increase in coverage of convection, mainly east of the dryline. Hi-res models are generally not in very good agreement, but given convective trends and the stronger forcing for ascent, rain chances will be highest along the I-35 corridor from Austin northward. The latest severe weather outlook from SPC places a level 2 of 5 risk for severe thunderstorms generally along and north of a Burnet to Pflugerville to Lexington line. We will also need to monitor for some locally heavy rainfall across Burnet, Williamson and Lee counties as some models show multiple rounds of storms moving over the mentioned counties. Will also monitor to see of the heavy rain potential drops a little farther to the south over Travis county. Over portions of the Hill Country, I-35 corridor and coastal plains, a level 1 of 5 risk is in place along and north of a Fredericksburg to San Marcos to Hallettsville line. While hail and high winds are the main severe weather concerns, there is a low chance for tornadoes for areas under the level 1 to 2 out of 5 risk for severe weather. The threat for tornadoes increase farther north into central and north Texas. A few of the hi-res models develop some stronger convection a little farther south near San Antonio. We will need to monitor this area as well with noted instability axis per recent SPC mesoanalysis. With the loss of daytime heating, convection chances will begin to decrease, but will keep a mention of storms after Midnight for areas east of I-35/north of I-10. On Thursday, the current SPC outlook places almost all of south central Texas under a risk for severe storms, with the higher risk over the Hill Country and along and north of I-35. Similar to today, the models are not in very good agreement. Suspect the focus during the afternoon could shift into portions of the Rio Grande plains, where models show a fairly strong shortwave trough moving in during peak heating. Temperatures will remain above normal through the short term portion of the forecast. && .LONG TERM... (Friday through Wednesday) Issued at 255 PM CDT Wed Apr 30 2025 Key Messages: - Locally heavy rainfall and isolated severe storms are expected Friday afternoon through Friday night - Slightly cooler this weekend with low to medium chances of rain and storms - Another storm system brings additional rain and storm chances for the middle of next week Friday morning into early Friday afternoon is expected to start off rather quiet and mostly rain free with temperatures on the way into the mid to upper 80s and low to mid 90s. The rain and thunderstorm chances ramp up through the afternoon and to peak Friday evening as clusters and/or a complex of thunderstorms develops in advance of or along a front that will be dropping southward. There will be enough supportive instability and deep layer shear to allow for some strong to severe storms with this activity. The primary severe threats are large hail and damaging winds. The thunderstorms will become quite prolific rainfall producers as well with rainfall rates that could exceed 2 to 3 inches per hour at times over isolated locations. Despite the ongoing drought conditions across the region, these rates could be enough to result in isolated to scattered instances of flooding over the region. WPC highlights a level 2 of 4 risk for excessive rainfall across majority of the region while a level 1 of 4 risk remains over the southeastern counties of our region. The activity should gradually wane into early Saturday in the post- frontal north-northeasterly flow. The front continues to slide southward into the CRP/BRO CWA region for majority of this upcoming weekend. This will keep our region in a slightly cooler post-frontal airmass under mainly an east- northeasterly flow. Isentropic lift within this flow and lingering moisture, will keep showers and occasional thunder in the forecast through the weekend and into Monday. Afternoon highs are to range from the mid to upper 70s into the low to mid 80s. Overnight low temperatures will dip into the mid to upper 50s across the Hill Country to the low to mid 60s elsewhere. A southeasterly low-level flow will return and increase into and through Monday afternoon/evening, bringing the return of a warm and humid airmass to the region through midweek. Additionally, the next upper level storm system will setup across the Four Corners. This upper low will enhance rain and thunderstorm chances for the region through the middle of next week. Instability builds daily through this stretch and with it being the peak of spring storm season, storms may be strong to severe at times. && .AVIATION... (18Z TAFS) Issued at 1238 PM CDT Wed Apr 30 2025 Some light showers are beginning to develop along the I-35 corridor. Coverage over the next couple of hours should remain low and for now we will not mention in the forecast with only brief, light rain anticipated. We will continue to mention PROB30 groups for TSRA at the I-35 sites for late this afternoon/early evening as chances appear a little better for increased coverage of TSRA. Low clouds return by late evening to the I-35 sites, but will keep conditions VFR out west at DRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 91 69 87 / 50 20 20 70 Austin Bergstrom Intl Airport 69 91 67 88 / 50 20 20 70 New Braunfels Muni Airport 70 92 68 89 / 50 20 20 50 Burnet Muni Airport 67 91 66 85 / 30 20 20 80 Del Rio Intl Airport 66 98 70 92 / 0 20 40 30 Georgetown Muni Airport 67 91 67 86 / 50 20 20 80 Hondo Muni Airport 67 94 66 89 / 10 30 30 50 San Marcos Muni Airport 69 91 68 88 / 50 20 20 60 La Grange - Fayette Regional 71 90 70 87 / 40 20 20 60 San Antonio Intl Airport 70 91 69 88 / 40 20 20 50 Stinson Muni Airport 71 93 70 90 / 40 20 20 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Brady Aviation...Platt
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:07 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 53 min |
| Apr 30, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 31 min |
| Apr 30, 5:52 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 68 min |
| Apr 30, 6:31 PM CDT | Special Weather Statement | EWX | Burnet | 44 min |
| Apr 30, 6:49 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.